Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 479, NWS Tulsa, OK

July 10, 2008Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2008, 3:36 PM CDT for Okmulgee County, Oklahoma. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 3:36 PM CDT (20:36 UTC)
Expired
Jul 10, 2008, 4:06 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 3:46 PM CDTHAIL 1Wilson, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 102036
SVRTSA
OKC111-102130-
/O.NEW.KTSA.SV.W.0479.080710T2036Z-080710T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 430 PM CDT

* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR HENRYETTA...MOVING EAST AT 7
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILSON...
  HENRYETTA...SCHULTER...DEWAR...GRAYSON AND HOFFMAN.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3551 9608 3561 9579 3556 9581 3556 9582
      3554 9583 3552 9582 3547 9584 3547 9587
      3539 9588 3538 9609
TIME...MOT...LOC 2036Z 263DEG 6KT 3545 9603

$$
1 follow-up statement
000 
WWUS54 KTSA 102106
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT THU JUL 10 2008

OKC111-102116-
/O.CAN.KTSA.SV.W.0479.000000T0000Z-080710T2130Z/
OKMULGEE OK-
406 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKMULGEE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

STORM SPOTTERS REPORTED QUARTER SIZE HAIL EARLIER WITH THIS STORM.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS 
STORM AS IT MOVES EAST INTO MCINTOSH COUNTY. 

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3551 9608 3561 9579 3556 9581 3556 9582
      3554 9583 3552 9582 3547 9584 3547 9587
      3539 9588 3538 9609
TIME...MOT...LOC 2106Z 263DEG 6KT 3546 9597

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:40 PM CDT, 56 minutes earlier.

Area forecast discussion, Jul 10, 2:40 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT THU JUL 10 2008

.DISCUSSION...
LARGER AREA OF MODERATE RAIN HAS PUSHED EAST OF THE AREA...HOWEVER
IN THE MORE UNSTABLE AIR TO THE SOUTH ADDITIONAL TSRA DEVELOPMENT
HAS BEEN NOTED. MUCH LIKE YESTERDAY...EXPECT DIURNALLY DRIVEN
ACTIVITY TO DECREASE THIS EVENING. MODELS STILL SQUEEZING OUT SOME
LIGHT QPF OVERNIGHT...THEN PUSHES THE HIGHER RH TO THE EAST
TOMORROW AS THE UPPER RIDGE ATTEMPTS TO STRENGTHEN SOME OVER THE
SOUTHERN PLAINS. WILL GO AHEAD WITH SLIGHT CHANCE POPS
TONIGHT...AND CARRY THAT ACROSS NW AR ZONES TOMORROW. FRI NIGHT AND
SATURDAY SHOULD BE DRY...BUT RAIN AND THUNDER CHANCES RETURN
SATURDAY NIGHT AND SUNDAY AS AN UPPER TROUGH SWINGS THROUGH
NORTHEAST. THIS WILL PUT THE AREA BACK IN A W-NW UPPER FLOW
PATTERN...WHICH WILL HELP PUSH A FRONT INTO THE AREA ON SUNDAY.
BOUNDARY WILL LINGER IN THE ARE INTO MONDAY BEFORE WASHING OUT SO
WILL KEEP LOW POPS THROUGH MONDAY. PER THE ECMWF UPPER RIDGING
FROM MONDAY ON SHOULD KEEP RAIN CHANCES OUT OF THE PICTURE THE
REMAINDER OF THE EXTENDED...SO WILL KEEP DRY. RECENT RAINFALL
SHOULD ALSO KEEP TEMPS ON THE COOLER SIDE...SO OPTED TO STAY BELOW
GUIDANCE..ESPECIALLY IN THE NEAR TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  90  75  92 /  20  10  10  10
FSM   73  92  74  93 /  20  10  10  10
MLC   74  92  75  93 /  20  10  10  10
BVO   71  90  73  91 /  20  10  10  10
FYV   70  87  70  89 /  20  20  10  10
BYV   70  87  70  90 /  20  20  10  10
MKO   72  91  73  93 /  20  10  10  10
MIO   72  89  71  91 /  20  10  10  10
F10   73  91  74  93 /  20  10  10  10
HHW   73  93  74  94 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....23
Hazardous weather outlook, Jul 10, 1:45 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT THU JUL 10 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
145 PM CDT THU JUL 10 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
 	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
 	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH MID TO LATE
AFTERNOON. LOCALLY HEAVY RAIN AND GUSTY WINDS TO 30 MPH WILL BE
LIKELY IN THE STRONGER STORMS.  ACROSS PORTIONS OF EASTERN
OKLAHOMA...SKIES WHERE CLEARING FROM THE WEST.  THE ATMOSPHERE HAS
BECOME INCREASINGLY UNSTABLE THIS AFTERNOON...ESPECIALLY ACROSS
SOUTHEAST OKLAHOMA.  AS SURFACE HEATING CONTINUES...THUNDERSTORMS
ARE AGAIN EXPECTED TO DEVELOP ACROSS THIS AREA.  STRONG GUSTY WINDS
AND VERY HEAVY RAIN WILL BE LIKELY WITH ANY STORMS THAT DEVELOP.
THE THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE BY MID
EVENING WITH THE LOSS OF HEATING.  ISOLATED THUNDERSTORMS HOWEVER
WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS AS TROPICAL MOISTURE
REMAINS OVER THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
TROPICAL MOISTURE WILL REMAIN ENTRENCHED WITHIN THE SOUTHERN PLAINS
AS WE REMAIN GENERALLY ON THE NORTHWESTERN EDGE OF A LARGE HIGH
PRESSURE AREA ALOFT THROUGH THE WEEKEND. THE UPPER PATTERN WILL SHIFT
MORE TOWARD A NORTHWESTERLY FLOW REGIME BY THE BEGINNING OF NEXT
WEEK. AT LEAST A CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH THE UPCOMING WEEKEND AND INTO THE MIDDLE OF NEXT
WEEK. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH MCS
ACTIVITY MAY BECOME POSSIBLE NEXT WEEK WITH THE NORTHWEST FLOW
SETTING UP.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 10, 3:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT THU JUL 10 2008

OKZ065-066-071-102115-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
326 PM CDT THU JUL 10 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

AT 326 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF BRYANT...MOVING SOUTHEAST AT 18 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...PHAROAH...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...
RAIFORD...STIDHAM AND PIERCE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3550 9561 3521 9579 3539 9619 3555 9609
TIME...MOT...LOC 2026Z 295DEG 16KT 3543 9603

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:49 AM CDTAreal Flood AdvisoryTSACraig, Mayes, Nowata, Osage, Rogers, Washington116 min
Jul 10, 11:03 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Rogers, Tulsa, Wagoner117 min
Jul 10, 11:06 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee114 min
Jul 10, 3:26 PM CDTSpecial Weather StatementTSAMcIntosh49 min
Jul 10, 4:23 PM CDTSpecial Weather StatementTSAMcIntosh37 min
Jul 10, 5:29 PM CDTSpecial Weather StatementTSAMcIntosh31 min
Jul 10, 6:15 PM CDTSpecial Weather StatementTSALeFlore30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.